MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401454
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the right cylinder of this ambicor penile prosthesis inflated.The device was explanted and replaced.No patient complications were reported.
 
Event or Problem Description
It was reported that this ambicor penile prosthesis was removed as the patient was unable to use the device as the right cylinder could not be inflated.A new ambicor penile prosthesis was implanted.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The cylinders 1 and 2 were microscopically examined had wear at a fold in the middle of the cylinders.Cylinder 1 had a hole with a leak and broken fabric threads in the proximal end of the cylinder from a sharp instrument.Cylinder 2 had wear at a fold in the middle of the cylinder and a bulge when inflated with a syringe.Cylinders 1 and 2 did not pass the leakage testing performed.The pump passed visual inspection and leakage testing.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19009211
Report Number2124215-2024-19234
Device Sequence Number20943706
Product Code FHW
UDI-Device Identifier00878953000985
UDI-Public00878953000985
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/13/2017
Device Model Number72401454
Device Catalogue Number72401454
Device Lot Number790096005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date03/30/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown